MAUDE Adverse Event Report: MEDTRONIC MEDICAL COSTA RICA S.R.L. CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDTRONIC MEDICAL COSTA RICA S.R.L. CD HORIZON® SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 1555501060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 07/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider, clinical study) regarding a patient with clinical id (b)(6) and study (b)(6).It was reported that, patient has a nonunion at l5-s1.Revision surgery is required to correct this and their sagittal alignment.Additional x-ray diagnostic tests performed for lumbosacral region and found l5-s1 non-union.Site related assessment: possibly related to interbody fusion, plf grafting material, posterior fixation, surgical construct and procedure.Sponsor assessment: unlikely related to procedure.Possible relationship to posterior lumbar grafting, posterior fixation and interbody fusion.There were no further complications reported regarding the event.
 
Additional Manufacturer Narrative
B2: revision surgery is required to correct the non union at l5-s1.H6: neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received from manufacturer representative stating the target levels were l4/l5 and l5/s1.Investigator assessment states, the adverse event was related to procedure/device.Possible related to procedure, posterior lumbar fusion grafting material, posterior fixation and interbody fusion.Sponsor assessment states, possibly related to posterior lumbar fusion grafting material, posterior fixation, interbody fusion and not related to surgical fusion.Sponsor assessment (oc muo): cec assessment - causal related to the procedure.Possible relationship to posterior lumbar fusion grafting, posterior fixation and interbody fusion.No further complications reported.
 
Additional Manufacturer Narrative
Additional information: b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received from manufacturer representative stating patient has a nonunion at l5-s1.A revision surgery is required to correct this and their sagittal alignment.Patient was referred to a tertiary center for further care.Subject has not yet been seen at the tertiary center.The patient outcome was updated to resolved.The outcome date was (b)(6) 2025.An appointment is scheduled for (b)(6) 2025.No further complications reported.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received from manufacturer representative stating the onset date was updated to 2024-jul-22 from 2024-oct-04.No further complications reported.
 
Event or Problem Description
Additional information received from manufacturer representative stating that there was incomplete spinal fusion l5-s1.No further complications reported.
 
Additional Manufacturer Narrative

Brand Name
CD HORIZON® SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDTRONIC MEDICAL COSTA RICA S.R.L.
coyol free zone building b7
multi-tenant 7-8
coyol 20113
CS  20113
Manufacturer (Section G)
MEDTRONIC MEDICAL COSTA RICA S.R.L.
coyol free zone building b7
multi-tenant 7-8
coyol 20113
CS   20113
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21046302
Report Number3014725904-2024-00018
Device Sequence Number16998466
Product Code KWP
UDI-Device Identifier00643169081260
UDI-Public00643169081260
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number1555501060
Device Catalogue Number1555501060
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer03/10/2025
05/06/2025
09/12/2025
10/22/2025
Initial Report FDA Received Date12/31/2024
Supplement Report FDA Received Date03/28/2025
05/26/2025
10/07/2025
11/17/2025
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight63 KG
Patient EthnicityNon Hispanic
Patient RaceWhite